Alert archive / Arizona / Tornado Warnings in 2019

Tornado Warning 1, NWS Phoenix, AZ

September 23, 2019Maricopa County, Arizona

NWS Phoenix, AZ issued this tornado warning at Sep 23, 2019, 12:14 PM MST for Maricopa County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2019, 12:14 PM MST (19:14 UTC)
Expired
Sep 23, 2019, 12:45 PM MST
In force
31 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 23, 9:52 AM MSTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 7.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2019-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2019-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
843 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

176 
WFUS55 KPSR 231914
TORPSR
AZC013-231945-
/O.NEW.KPSR.TO.W.0001.190923T1914Z-190923T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Phoenix AZ
1214 PM MST Mon Sep 23 2019

The National Weather Service in Phoenix has issued a

* Tornado Warning for...
  Maricopa County in south central Arizona...

* Until 1245 PM MST.
    
* At 1214 PM MST, a severe thunderstorm capable of producing a
  tornado was located near Cave Creek, or near New River, moving
  northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Carefree around 1225 PM MST.
  Scottsdale and Desert Mountain around 1235 PM MST.
  Camp Creek around 1245 PM MST.

Other locations impacted by this tornadic thunderstorm include Seven
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3402 11194 3399 11173 3389 11167 3377 11205
      3393 11214 3403 11195
TIME...MOT...LOC 1914Z 245DEG 20KT 3389 11202 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Iniguez
3 follow-up statements
460 
WWUS55 KPSR 231918
SVSPSR

Severe Weather Statement
National Weather Service Phoenix AZ
1218 PM MST Mon Sep 23 2019

AZC013-231945-
/O.CON.KPSR.TO.W.0001.000000T0000Z-190923T1945Z/
Maricopa AZ-
1218 PM MST Mon Sep 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM MST FOR MARICOPA
COUNTY...
    
At 1218 PM MST, a severe thunderstorm capable of producing a tornado
was located near Cave Creek, or 8 miles east of New River, moving
northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Desert Mountain around 1235 PM MST.
  Camp Creek around 1240 PM MST.

Other locations impacted by this tornadic thunderstorm include Seven
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

&&

LAT...LON 3400 11194 3399 11173 3390 11170 3381 11195
      3381 11202 3394 11208
TIME...MOT...LOC 1918Z 246DEG 22KT 3390 11198 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Iniguez
669 
WWUS55 KPSR 231933
SVSPSR

Severe Weather Statement
National Weather Service Phoenix AZ
1233 PM MST Mon Sep 23 2019

AZC013-231945-
/O.CON.KPSR.TO.W.0001.000000T0000Z-190923T1945Z/
Maricopa AZ-
1233 PM MST Mon Sep 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM MST FOR MARICOPA
COUNTY...
    
At 1232 PM MST, a severe thunderstorm capable of producing a tornado
was located near Desert Mountain, or 12 miles east of New River,
moving east at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Desert Mountain around 1240 PM MST.
  Camp Creek around 1245 PM MST.

Other locations impacted by this tornadic thunderstorm include Seven
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

&&

LAT...LON 3398 11194 3399 11173 3390 11170 3381 11195
      3381 11202 3391 11206 3395 11203
TIME...MOT...LOC 1932Z 249DEG 17KT 3391 11192 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Iniguez
833 
WWUS55 KPSR 231939
SVSPSR

Severe Weather Statement
National Weather Service Phoenix AZ
1239 PM MST Mon Sep 23 2019

AZC013-231948-
/O.EXP.KPSR.TO.W.0001.000000T0000Z-190923T1945Z/
Maricopa AZ-
1239 PM MST Mon Sep 23 2019

...THE TORNADO WARNING FOR MARICOPA COUNTY WILL EXPIRE AT 1245 PM
MST...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However small hail
and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM MST for
south central Arizona.

LAT...LON 3398 11194 3399 11173 3390 11170 3381 11195
      3381 11202 3391 11206 3395 11203
TIME...MOT...LOC 1938Z 245DEG 20KT 3393 11188 

$$

Iniguez

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this tornado warning went out at Sep 23, 11:04 AM MST, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 23, 11:04 AM MST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1104 AM MST Mon Sep 23 2019

.UPDATE...Updated Aviation Discussion.

&&

.SYNOPSIS...
Multiple periods of scattered to widespread showers and
thunderstorms are expected through Tuesday morning across south
central and southwest Arizona with isolated storms over eastern
Riverside and Imperial Counties. Locally heavy rainfall capable of
producing flash flooding along with isolated severe thunderstorms
capable of producing large hail and damaging winds are expected.
Although rain chances will begin to decrease on Tuesday, elevated
rain chances will linger through Thursday as the upper level
disturbance remains near the region with the best rain chances
Wednesday night into Thursday. This disturbance will move east of
the region Friday, with drier conditions expected this weekend.

&&

.DISCUSSION...
Tropical moisture associated with the remnants of what was
Pacific TC Lorena has moved into south central Arizona with
supplemental moisture from a Gulf surge moving into southwest
Arizona. Dew points are already in the upper 60s over Phoenix and
south central Arizona with mid 70s dew points pushing into Yuma
County. Much drier air is currently present just west of the
Colorado River over southeast California where dew points are in
the 40s, resulting in a very sharp moisture gradient. A very
strong mid- to-upper level trough with 571 dm H500 heights digging
into the Great Basin will dig farther south into the Colorado
River Valley by this evening as it fills to some extent. This will
maintain very favorable dynamics near and east of the cold core
low, with significant diffluence aloft, upper-level divergence in
the right entrance region of a jet streak, and isentropic ascent
in the presence of near record level 1.4-1.8 inch PWATs through
Tuesday morning. These conditions will support multiple periods of
scattered to widespread showers and thunderstorms through Tuesday
morning across south central and southwest Arizona with isolated
storms over eastern Riverside and Imperial Counties. Locally heavy
rainfall capable of producing flash flooding is expected, so we
have issued a Flash Flood Watch for most of La Paz, Maricopa,
Gila, and Pinal Counties from 5 AM MST this morning through 11 AM
MST Tuesday morning. Isolated severe storms capable of producing
large hail, damaging winds, and possibly even an isolated tornado
or two are expected by late morning through this evening.

Three main periods or focus areas of convection are expected
today with varying threats, so we cover them individually here:

1) Scattered to widespread convection is expected to continue for
the rest of the overnight hours through mid-morning primarily
from the a line along and east of a Maricopa-Phoenix-Anthem line
with more isolated convection over southwest Arizona. A weak
shortwave rotating out ahead of the stronger shortwave over the
Great Basin may be enhancing dynamic lift locally right now. Most
of this convective activity should be relatively shallow given we
still have lingering midlevel stability, but this should rapidly
erode from west to east as height falls and cooler air moves in
aloft to steepen lapse rates and allow for deeper convection and a
greater coverage of thunderstorms. Locally heavy rainfall will be
the primary threat with these storms, particularly over eastern
Maricopa and Gila Counties where S-SW- to-N-NE oriented isentropic
ascent is best aligned with terrain. Rain rates should initially
remain below 1 inch per hour, but as convection intensifies over
the next few hours with the assistance of terrain and increasing
instability, 1-2 inch per hour rain rates will be possible. For
this reason, we have decided to start the Flash Flood Watch at 5
AM MST this morning as that is when we really expect the heavier
rainfall and the cumulative effects of ongoing shower activity to
accentuate the flash flood threat, particularly for Gila and
northeast Maricopa Counties where WPC has issued a moderate risk
of excessive rainfall in collaboration with local Arizona offices.

2) By late morning, the ingredients for strong to severe storms
will be present as the trough provides atmospheric forcing via
upper level diffluence and a strong jet streak aloft. Gradually
veering winds and bulk shear values in the 40-50 knot range in the
presence of MLCAPE and CAPE values in the 1500-2500 J/kg range if
not even higher over Yuma County will support discrete supercells
depending on how convection evolves. The moisture gradient
currently present near or just west of the Colorado River Valley
should continue to sharpen further to act like a pseudo-dryline
and provide an initial focus for convection, so there is highest
confidence in severe storms over Yuma, La Paz, and Maricopa
Counties. SPC has this area and the Phoenix metro in a slight risk
of severe storms, so a Severe Thunderstorm Watch may be issued
later this morning or afternoon once confidence is high enough.
Further east towards the Phoenix metro, there are significant
uncertainties in how much the ongoing convection and cloud cover
may temporarily stabilize the atmosphere locally, so we may see a
brief lull in the action through late afternoon. However,
convective temperatures are only in the upper 80s so it will not
take too many breaks in the clouds for the Phoenix metro to
realize strong instability and favorable wind profiles to get
strong to severe storms. Large hail up to golf ball size will be
the biggest threat with these storms, followed by damaging winds.
Very steep low- level lapse rates with relatively low LCLs and
cloud bases down to about 5000 feet will support a very isolated
tornado threat, but any that do occur should be weak. Westerly
winds expected by this afternoon should keep storm- relative
helicity values low to keep this threat minimal, but winds backing
to southeasterly by early evening could briefly increase this
threat depending on how convection evolves.

3) There is perhaps stronger model agreement in that another round
of storms is expected late this evening into the overnight hours
as the synoptic front pushes through the region. This should
result more linear storm structures in the the from multicellular
line segments, for which damaging straight line winds will be the
primary threat. Hail should generally be smaller since rotating
updrafts will generally not be expected and instability should
begin to decrease. However, any cells that are able to train or
occur over areas that have already experience heavy rainfall will
have the potential to cause flash flooding. Although agreement for
this third period of storms is strong, there is considerable
uncertainty in how widespread storms will be and what time they
will actually occur. Fortunately, this uncertainty should decrease
over time as hi-res models come into clearer focus based on how
the aforementioned two periods of convection evolve.

Activity should wane in our area by late Tuesday morning although
enough moisture will be present that lingering showers will be
possible. However, given the close proximity of the upper-level
disturbance that should eventually stall over the northern Gulf of
California and uncertainties in when third more linear period of
storms will occur, we elected to keep the Flash Flood Watch in
place through 11 AM MST Tuesday. Some hi-res guidance shows
isolated showers and storms over Gila and eastern Maricopa
Counties Tuesday afternoon as a cutoff low takes shape, but there
is still considerable uncertainty there. Residual moisture and a
second Pacific trough later in the week justify elevated PoPs in
the forecast, primarily for Maricopa County eastward, late
Wednesday and Thursday as the trough finally opens up and ejects
to the east as it is kicked out by a much stronger longwave trough
upstream. As for temperatures, the persistent troughing and
shortwaves will keep a cooler airmass in place resulting in
daytime temperatures below seasonal normal values through the
forecast period.

&&

.AVIATION...Updated at 1802Z

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:

Very active weather expected over the next 24 hours with several
rounds of showers and thunderstorms possible into Tuesday morning.
Radar this morning shows scattered showers across the northern
portions of the Phoenix metro pushing off to the northeast. CIGs
over the TAF sites have been as low as 2500-3000 kft with a few
cloud bases as low as 1 kft. Satellite trends show low CIGs
lifting and slightly scattering out (FEW-SCT 6 kft and SCT-BKN 8
kft) to the south of the metro, so we may see this trend continue
northward over the terminals.

Going into the early afternoon and into the evening hours, strong
to severe thunderstorms capable of producing gusty winds, large
hail, and locally heavy rain will be possible for the Phoenix
metro. The exact timing for these storms are somewhat uncertain so
the timing in TAFs are subject to change in later updates.
Thunderstorms that move through the metro will have CIGS down to
around 5 kft and potentially even lower. Confidence in winds
making a switch to the west or southwest early this afternoon is
quite uncertain. Added TEMPO groups for possible southerly winds
for most sites while making southwesterly winds prevailing at KIWA
since observations to the south are now reporting south to
southwest winds. Storms look to taper off later this evening with
possible redevelopment possible later tonight and even into
Tuesday morning.

Southeast California/Southwest Arizona including KIPL and KBLH:

Mostly clear skies across much of southeast California at this
hour with FEW-SCT mid-level clouds around the Colorado River
Valley. Expect bases to remain aoa 7 kft at KBLH though if a
thunderstorm is able to impact the terminal, then CIGs could
potentially develop lower than that. However, not confident that
KBLH will be impacted by thunderstorms so only have VCTS in the
TAF at this time. Confidence is low that KIPL will even see a
vicinity thunderstorm so have not mentioned anything in that TAF.
Varying amounts of mid and high level cloud cover with bases aoa 7
kft will be possible through much of the day today. Gusts upwards
of 20-25 kts will be possible as well before tapering off this
evening.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Wednesday through Sunday:
No changes to the outlook forecast...Lingering isolated shower
Aside from gusty thunderstorms, winds should generally remain
below 15-20 mph until Friday and Saturday when stronger winds are
expected with the approaching disturbance. Minimum relative
humidity values will remain in the 20 to 30 percent range for most
locations except a few spots in southeast California that may drop
into the upper teens. Overnight recoveries will remain decent as
long as the moisture remains in the area.

&&

.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flash Flood Watch through Tuesday morning for AZZ531-533-534-537-
     538-540>558-560>563.

CA...None.
&&

DISCUSSION...Hopper/Deems
AVIATION...Smith
FIRE WEATHER...Deems/Hopper

In the hours before

Local storm report, Sep 23, 11:12 AM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1112 AM MST MON SEP 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      2 ENE FOUNTAIN HILLS    33.62N 111.70W
09/23/2019                   MARICOPA           AZ   FIRE DEPT/RESCUE

            FLOODING ALONG THE WASH, AT INTERSECTION OF
            EL PUEBLO BLDV. AND CALICO DR.

&&

DSD
Local storm report, Sep 23, 11:23 AM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1123 AM MST MON SEP 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      9 SE BOUSE              33.84N 113.89W
09/23/2019                   LA PAZ             AZ   COUNTY OFFICIAL

            FLOODING CONDITIONS RESULTING IN THE CLOSURE
            OF HIGHWAY 72 BETWEEN MILES 17-38.

&&

DSD
Local storm report, Sep 23, 11:25 AM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1125 AM MST MON SEP 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      6 SSW BOUSE             33.85N 114.05W
09/23/2019                   LA PAZ             AZ   COUNTY OFFICIAL

            FLOODING CONDITIONS RESULTING IN CLOSURE OF
            PLOMOSA ROAD BETWEEN HIGHWAYS 95 AND 72.

&&

DSD
Local storm report, Sep 23, 11:30 AM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1130 AM MST MON SEP 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      18 N LIGURTA            32.92N 114.32W
09/23/2019                   YUMA               AZ   COUNTY OFFICIAL

            HIGHWAY 95 CLOSED BETWEEN MILES 61 AND 62
            DUE TO FLOODING.

&&

DSD
Special weather statement, Sep 23, 11:53 AM MST, 21 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1153 AM MST Mon Sep 23 2019

AZZ533-534-538-231945-
Aguila Valley AZ-Tonopah Desert AZ-Central La Paz AZ-
1153 AM MST Mon Sep 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LA PAZ AND MARICOPA
COUNTIES UNTIL 1245 PM MST...

At 1152 AM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Aguila to 12 miles southeast of Gladden to
21 miles west of Tonopah. Movement was east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Aguila.

This includes US Highway 60 between mile markers 83 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM MST for
south central and west central Arizona.

LAT...LON 3382 11291 3353 11307 3358 11342 3381 11319
      3392 11319 3400 11323 3400 11289
TIME...MOT...LOC 1852Z 248DEG 16KT 3399 11310 3376 11315 3356 11330

INS
Special weather statement, Sep 23, 12:07 PM MST, 7 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
1207 PM MST Mon Sep 23 2019

AZZ534-537-541-542-545-547-231945-
Aguila Valley AZ-New River Mesa AZ-Cave Creek/New River AZ-
Northwest Valley AZ-Deer Valley AZ-Rio Verde/Salt River AZ-
1207 PM MST Mon Sep 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARICOPA COUNTY UNTIL 1245 PM
MST...

At 1206 PM MST, Doppler radar was tracking a strong thunderstorm over
New River, moving northeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
New River, Circle City, Cave Creek, Carefree, Lake Pleasant,
Morristown, Camp Creek, Vistancia, Anthem and Seven Springs.

This includes the following highways...
AZ Interstate 17 between mile markers 218 and 241.
US Highway 60 between mile markers 120 and 125.
AZ Route 74 between mile markers 1 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Pleasant, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM MST for
south central Arizona.

LAT...LON 3401 11176 3399 11173 3383 11190 3368 11215
      3384 11268 3395 11254 3389 11228 3391 11224
      3395 11224 3397 11219 3405 11215
TIME...MOT...LOC 1906Z 242DEG 24KT 3390 11210

INS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 2:32 AM MSTFlash Flood WatchPSRGila, La Paz, Maricopa, Pinal, Yuma32 hr
Sep 23, 4:38 AM MSTFlash Flood WarningPSRMaricopa4 hr
Sep 23, 5:15 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal4 hr
Sep 23, 5:41 AM MSTFlash Flood WarningPSRMaricopa, Pinal4 hr
Sep 23, 6:01 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal4 hr
Sep 23, 6:01 AM MSTFlash Flood WarningPSRMaricopa, Pinal4 hr
Sep 23, 6:09 AM MSTFlash Flood WarningPSRGila, Maricopa, Pinal4 hr
Sep 23, 6:26 AM MSTFlash Flood WarningPSRMaricopa4 hr
Sep 23, 6:52 AM MSTFlash Flood WarningPSRGila4 hr
Sep 23, 7:07 AM MSTSpecial Weather StatementPSR53 min
Sep 23, 7:27 AM MSTFlash Flood WarningPSRGila, Maricopa4 hr
Sep 23, 8:14 AM MSTSpecial Weather StatementPSRLa Paz46 min
Sep 23, 8:18 AM MSTFlash Flood WarningPSRMaricopa4 hr
Sep 23, 8:36 AM MSTFlash Flood WarningPSRMaricopa, Pinal4 hr
Sep 23, 8:54 AM MSTSpecial Weather StatementPSRLa Paz51 min
Sep 23, 9:47 AM MSTSevere Thunderstorm WarningPSRLa Paz28 min
Sep 23, 10:15 AM MSTFlash Flood WarningPSRLa Paz5 hr
Sep 23, 10:16 AM MSTSevere Thunderstorm WarningPSRLa Paz59 min
Sep 23, 11:11 AM MSTSpecial Weather StatementPSRMaricopa49 min
Sep 23, 11:24 AM MSTSevere Thunderstorm WarningPSRLa Paz, Maricopa51 min
Sep 23, 11:38 AM MSTFlash Flood WarningPSRMaricopa6 hr
Sep 23, 11:53 AM MSTSpecial Weather StatementPSR52 min
Sep 23, 11:57 AM MSTFlash Flood WarningPSRMaricopa4 hr
Sep 23, 12:07 PM MSTSpecial Weather StatementPSR38 min
Sep 23, 12:39 PM MSTSpecial Weather StatementPSR51 min
Sep 23, 12:45 PM MSTSpecial Weather StatementPSRMaricopa45 min
Sep 23, 12:55 PM MSTSpecial Weather StatementPSR50 min
Sep 23, 1:03 PM MSTSpecial Weather StatementPSR42 min
Sep 23, 1:04 PM MSTFlash Flood WarningPSRMaricopa4 hr
Sep 23, 1:23 PM MSTSpecial Weather StatementPSRMaricopa67 min
Sep 23, 1:26 PM MSTFlash Flood WarningPSRMaricopa5 hr
Sep 23, 1:50 PM MSTDust Storm WarningPSRMaricopa55 min
Sep 23, 2:03 PM MSTSpecial Weather StatementPSR42 min
Sep 23, 2:28 PM MSTDust Storm WarningPSRPinal62 min
Sep 23, 2:41 PM MSTDust Storm WarningPSRMaricopa, Pinal64 min
Sep 23, 2:43 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa32 min
Sep 23, 3:22 PM MSTSpecial Weather StatementPSR53 min
Sep 23, 4:12 PM MSTFlash Flood WarningPSRLa Paz, Maricopa, Yuma4 hr
Sep 23, 4:28 PM MSTSpecial Weather StatementPSRMaricopa47 min
Sep 23, 4:51 PM MSTSevere Thunderstorm WarningPSRMaricopa39 min

Nearby

Tornado Warnings in Arizona, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.